Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Leg/arm veins
Sep 10, 2008

Ive had facial treatments with sculptra. They've worked very well. We also put sclptra in my hands to diminish the veins that naturally occur there. Is there such a thing as using scuptra for the legs and arms? I know it'd be pricey, but will anyone even do it? Or can a vascular surgeon clip off the blood flow through the surface veins so they dont look so obvious? I talked to a vascular surgeon about this and - seeing my build, he said it was due to weightlifting...but it is not...it is HIV lipatrophy. It strikes me funny that something I notice so much as a negative people who dont know it's a side-effect percieve as a positive. They actually ask me what im doing to get so cut! Crazy f---ing disease.

Response from Dr. Henry

Adding fat to the subcutaneous regions of the arms/legs is a challenge (I am not aware of much success from the plastic surgery perspective on that since body regions involved are so large). Stopping offending drugs such as thymidine NRTIS (D4T or AZT switch to tenofovor or abacavir)) or stoppingandrogenic steroids may slow down or slowly reverse peripheral fat loss in many patients. KH



Previous
abacavir hypersensitivity
Next
negative side affects treatment against possible hiv aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement